Divulgando la cultura en dos idiómas.

Danger: Some obesity, diabetes meds increase chances of gastroparesis

By Roberta Pardo
Some patients who take diabetes and obesity medications run greater risks of a rare yet serious side effect, according to new data, CNN and other media outlets recently reported.
That side effect is stomach paralysis — also called gastroparesis. According to three preliminary studies, people taking GLP-1 agonists run a greater risk of developing the condition, CNN stated.
University of Kansas researchers conducted one of the studies. Examining the records of patients who had been prescribed GLP-1 over roughly a one-year period in comparison with patients who hadn’t been prescribed it, they concluded that patients on GLP-1 “were about 66% more likely to be diagnosed with gastroparesis,” CNN reported. The study also determined that only 0.53% of GLP-1 patients had received stomach paralysis diagnoses.
Other findings among the GLP-1 group included a higher likelihood of having gallbladder surgery, pancreatitis caused by medication, acid reflux, and nausea and vomiting incidents, according to CNN.
“Although these drugs do work and should be used for the right reason, we just want to caution everyone that, if you do decide to start this, be prepared that you have a 30% chance that you may have GI side effects, and then the drug may have to be discontinued,” said study author Dr. Prateek Sharma, a University of Kansas professor of medicine, as quoted by CNN.
According to CNN, GLP-1 works in helping patients lose weight.
“In clinical trials, some of the stronger medications like Wegovy and Zepbound have been found to help people lose at least 10% of their starting weight,” reporter Brenda Goodman stated.


Peligro: Medicamentos para la obesidad y la diabetes aumentan riesgo de gastroparesia

Algunos pacientes que toman medicamentos para la diabetes y la obesidad corren mayores riesgos de sufrir un efecto secundario poco común pero grave, según nuevos datos, reportaron recientemente CNN y otros medios de comunicación.
Ese efecto secundario es la parálisis estomacal, también llamada gastroparesia. Según tres estudios preliminares, las personas que toman agonistas de GLP-1 corren un mayor riesgo de desarrollar la afección, afirmó CNN.
Investigadores de la Universidad de Kansas realizaron uno de los estudios. Al examinar los registros de los pacientes a los que se les había recetado GLP-1 durante aproximadamente un período de un año en comparación con los pacientes a los que no se les había recetado, concluyeron que los pacientes que tomaban GLP-1 “tenían alrededor de un 66% más de probabilidades de ser diagnosticados con gastroparesia”, reportó CNN. El estudio también determinó que sólo el 0,53% de los pacientes con GLP-1 habían recibido un diagnóstico de parálisis estomacal.
Otros hallazgos entre el grupo de GLP-1 incluyeron una mayor probabilidad de someterse a una cirugía de vesícula biliar, pancreatitis causada por medicamentos, reflujo ácido e incidentes de náuseas y vómitos, según CNN.
“Aunque estos medicamentos funcionan y deben usarse por el motivo correcto, solo queremos advertirles a todos que, si deciden comenzar con esto, estén preparados porque tienen un 30 % de posibilidades de sufrir efectos secundarios gastrointestinales, y luego Es posible que sea necesario suspender el medicamento”, dijo el autor del estudio, el Dr. Prateek Sharma, profesor de medicina de la Universidad de Kansas, citado por CNN.
Según CNN, el GLP-1 ayuda a los pacientes a perder peso.
“En ensayos clínicos, se ha descubierto que algunos de los medicamentos más potentes, como Wegovy y Zepbound, ayudan a las personas a perder al menos el 10% de su peso inicial”, afirmó CNN.

Share:

More Posts

Related Posts

Top Spots: Water park hot spots

Commentary by Tere Siqueira In this edition of our “Top Spots” column, we at Dos Mundos invite you to explore the Greater Kansas City area’s